Abstract and Applied Analysis

A Few Conditions for a C * -Algebra to Be Commutative

Lajos Molnár

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We present a few characterizations of the commutativity of C * -algebras in terms of particular algebraic properties of power functions, the logarithmic and exponential functions, and the sine and cosine functions.

Article information

Abstr. Appl. Anal., Volume 2014 (2014), Article ID 705836, 4 pages.

First available in Project Euclid: 2 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Molnár, Lajos. A Few Conditions for a ${C}^{\ast}$ -Algebra to Be Commutative. Abstr. Appl. Anal. 2014 (2014), Article ID 705836, 4 pages. doi:10.1155/2014/705836. https://projecteuclid.org/euclid.aaa/1412276993

Export citation


  • L. Molnár, “Jordan triple endomorphisms and isometries of unitary groups,” Linear Algebra and its Applications, vol. 439, no. 11, pp. 3518–3531, 2013.
  • L. Molnár, “Jordan triple endomorpisms and isometries of spa-ces of positive definite matrices,” Linear and Multilinear Algebra, 2013.
  • L. Molnár, “General Mazur-Ulam type theorems and some ap-plications,” to appear in Operator Theory: Advances and Applications.
  • M. J. Crabb, J. Duncan, and C. M. McGregor, “Characterizations of commutativity for ${C}^{\ast\,\!}$-algebras,” Glasgow Mathematical Journal, vol. 15, pp. 172–175, 1974.
  • G. Ji and J. Tomiyama, “On characterizations of commutativity of ${C}^{\ast\,\!}$-algebras,” Proceedings of the American Mathematical Society, vol. 131, no. 12, pp. 3845–3849, 2003.
  • T. Ogasawara, “A theorem on operator algebras,” Journal of Sci-ence Hiroshima University A, vol. 18, pp. 307–309, 1955.
  • S. Sherman, “Order in operator algebras,” American Journal of Mathematics, vol. 73, pp. 227–232, 1951.
  • W. Wu, “An order characterization of commutativity for ${C}^{\ast\,\!}$-algebras,” Proceedings of the American Mathematical Society, vol. 129, no. 4, pp. 983–987, 2001.
  • J.-S. Jeang and C.-C. Ko, “On the commutativity of ${C}^{\ast\,\!}$-algebras,” Manuscripta Mathematica, vol. 115, no. 2, pp. 195–198, 2004.
  • R. Beneduci and L. Molnár, “On the standard K-loop structure of positive invertible elements in a ${C}^{\ast\,\!}$- algebra,” to appear in Journal of Mathematical Analysis and Applications. \endinput